Lortab Abuse Signs

Lortab Abuse Signs

Drug addiction is prevalent in the United States today and this includes both prescription and non-prescription drugs. The symptoms and severity of the signs differ between drugs as well as between individuals. Lortab is in the category of prescription drugs.

Lortab abuse has become a huge problem recently; the abuse has increased as Lortab is categorized as a controlled drug and is available in a generic form and at low cost.

When Lortab is used for medical purposes in a hospital, it will be administered either as a tablet or in liquid form. The drug is used to relieve pain and treat coughs.

Lortab is a combination of two drugs, the first is hydrocodone. Hydrocodone is a very effective pain reliever and is also known to be effective in the treatment of coughs. However, hydrocodone can also cause unpleasant side effects such as nausea, vomiting, mood swings, dizziness as well as drowsiness.

The second ingredient is acetaminophen which is mainly used in non-prescription medications such as Tylenol. It is the combination of these two drugs which increase Lortab’s effectiveness and the acetaminophen content in Lortab actually reduces the potential for abuse.

Lortab Abuse Signs

When Lortab is being abused, it can be ingested in many ways. It can be crushed, dissolved in a liquid, usually water and then injected into the blood stream just as heroin would be. Alternatively, it can be crushed and snorted, just as cocaine would be. The other alternatives are to chew or swallow the tablet whole. Abuse would also occur in instances where an individual takes more than is prescribed.

This will occur due to the body building up a chemical tolerance and physical dependency. With continued use, an individual’s body will become used to having Lortab and an addict will do anything to get it.

Unfortunately, when dealing with prescription drugs, it is difficult to determine whether the individual is abusing the drug or is in pain and really needs the medication. However, with a keen eye, it should be simple to pick up some changes in behavior as well as some adverse changes in health.

Pertaining to behavioral signs, the individual will become unconcerned about their personal hygiene. Mood swings will also occur as well as irritability, aggressiveness and agitation. Alarm bells should also ring if your loved one is increasing the dosage of the medication against the prescribed amount. Many addicts may also be doctor hopping to get the medication from multiple medical practitioners or going for repeat prescriptions too often.

Health signs you should be looking out for signs such as drowsiness, light-headedness, dizziness, unusual levels of fatigue, blood disorders, constipation, anxiety, nausea, vomiting and general body weakness. Underlining the seriousness of this drug abuse is the fact that it interferes with the individual’s mental ability as well as their physical capacity.

When a Lortab abuser mixes the drug with other depressants and alcohol, the symptoms may even be more dangerous and border on fatal. Overdosing on Lortab will also lead to other complications like central nervous system problems such as a coma, gastrointestinal problems, respiratory difficulty as well as heart problems. It is important that an individual seeks immediate medical assistance when they experience these signs so they can be helped and educated about Lortab abuse.

Leave a Reply